Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 21, 2005, 9:22 AM CST for Putnam County, Warren County, White County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2005, 9:22 AM CST (15:22 UTC)
- Expired
- Feb 21, 2005, 10:00 AM CST
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Putnam County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 8:40 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 211522
SVROHX
TNC141-177-185-211600-
/O.NEW.KOHX.SV.W.0015.050221T1522Z-050221T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
922 AM CST MON FEB 21 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF COOKEVILLE
WARREN COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF MCMINNVILLE
WHITE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SPARTA
* UNTIL 1000 AM CST
* AT 917 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTH OF BAXTER TO 12 MILES SOUTHWEST
OF MCMINNVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF COOKEVILLE TO 11 MILES NORTHEAST OF MANCHESTER...AND MOVING EAST
AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPARTA BY 930 AM CST
MONTEREY BY 940 AM CST
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3614 8517 3582 8541 3580 8561 3560 8558
3557 8561 3557 8592 3558 8594 3565 8597
3583 8584 3582 8566 3588 8562 3601 8562
3609 8572 3624 8575 3621 8555 3628 8547
$$
071 follow-up statement
000
WWUS54 KOHX 211526 RRA
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
926 AM CST MON FEB 21 2005
TNC141-177-185-211600-
/O.CON.KOHX.SV.W.0015.000000T0000Z-050221T1600Z/
WARREN TN-WHITE TN-PUTNAM TN-
926 AM CST MON FEB 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM CST FOR
PUTNAM...WHITE AND WARREN COUNTIES...
AT 922 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF SPARTA TO
MORRISON...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF SPARTA
TO 9 MILES SOUTHWEST OF MCMINNVILLE...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SPARTA BY 930 AM CST
DOYLE BY 935 AM CST
MONTEREY BY 945 AM CST
LAT...LON 3614 8517 3582 8541 3580 8561 3560 8558
3557 8561 3557 8592 3558 8594 3565 8597
3583 8584 3582 8566 3588 8562 3601 8562
3609 8572 3624 8575 3621 8555 3628 8547
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 9:04 AM CST, 18 minutes earlier.
Area forecast discussion, Feb 21, 9:04 AM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 904 AM CST MON FEB 21 2005 .DISCUSSION... WILL ISSUE A QUICK UPDATE TO THE ZONES AS A NEW SVR TSTM WATCH HAS BEEN ISSUED FOR MAINLY THE EASTERN HALF OF MIDDLE TN UNTIL 2 PM CST. THE PREVIOUS WATCH EXPIRED AT 9 AM. && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING DAVIDSON COUNTY S TO GILES COUNTY...AND WEST TO BENTON COUNTY. && 21
Hazardous weather outlook, Feb 21, 6:15 AM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 615 AM CST MON FEB 21 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-221130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 615 AM CST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE... ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE INTO MIDDLE TENNESSEE BY MID MORNING. THUNDERSTORMS WILL BE CAPABLE OR PRODUCING LARGE HAIL AND DAMAGING WINDS. THEN A COLD FRONT WILL MOVE INTO MIDDLE TENNESSEE THIS AFTERNOON AND EVENING...WITH ANOTHER ROUND OF THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED TODAY AND TONIGHT. 04
In the hours before
Local storm report, Feb 21, 4:15 AM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 AM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM HAIL HOHENWALD 35.55N 87.56W
02/21/2005 1.75 INCH LEWIS TN TRAINED SPOTTER
&&
GIRODOLocal storm report, Feb 21, 4:36 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
436 AM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL COLUMBIA 35.62N 87.05W
02/21/2005 0.75 INCH MAURY TN TRAINED SPOTTER
&&
GIRODOLocal storm report, Feb 21, 4:43 AM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 AM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM HAIL 15 N DICKSON 36.29N 87.38W
02/21/2005 0.75 INCH DICKSON TN TRAINED SPOTTER
&&
GIRODOLocal storm report, Feb 21, 5:26 AM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 AM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL NASHVILLE 36.17N 86.78W
02/21/2005 0.88 INCH DAVIDSON TN NWS EMPLOYEE
MADISON AREA
&&
GIRODOLocal storm report, Feb 21, 8:48 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
848 AM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG DICKSON 36.08N 87.38W
02/21/2005 DICKSON TN TRAINED SPOTTER
BARN BLOWN DOWN
0810 AM FLASH FLOOD 5 N CHARLOTTE 36.26N 87.35W
02/21/2005 DICKSON TN TRAINED SPOTTER
HWY 48N IMPASSABLE DUE TO WATER ON ROAD
0810 AM LIGHTNING DICKSON 36.08N 87.38W
02/21/2005 DICKSON TN TRAINED SPOTTER
TELEPHONE POLE HIT BY LIGHTNING AND DOWN
&&
JCOHENLocal storm report, Feb 21, 8:55 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
855 AM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG DICKSON 36.08N 87.38W
02/21/2005 DICKSON TN LAW ENFORCEMENT
TREES DOWN
0800 AM TSTM WND DMG CENTERVILLE 35.79N 87.45W
02/21/2005 HICKMAN TN LAW ENFORCEMENT
TREES AND POWER POLES DOWN. SOME ROADS BLOCKED
0830 AM TSTM WND DMG 1 E FRANKLIN 35.93N 86.82W
02/21/2005 WILLIAMSON TN LAW ENFORCEMENT
TREES DOWN
&&
JCOHENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:43 AM CST | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 2 hr |
| Feb 21, 12:01 PM CST | Flash Flood Warning | OHX | Lawrence, Wayne | 119 min |
| Feb 21, 12:45 PM CST | Flash Flood Warning | OHX | Giles | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.